Alert archive / Louisiana / Small Craft Advisories in 2016

Small Craft Advisory 50, NWS Lake Charles, LA

December 7, 2016

NWS Lake Charles, LA issued this small craft advisory at Dec 7, 2016, 5:10 PM CST. It took effect at Dec 8, 2016, 6:00 AM CST. It was in force for 39 hr.

The area

The counties it named.

The facts

Issued
Dec 7, 2016, 5:10 PM CST (23:10 UTC)
In effect from
Dec 8, 2016, 6:00 AM CST
Expired
Dec 9, 2016, 9:00 PM CST
In force
39 hr
Issued by
NWS Lake Charles, LA

The text

As transmitted.

098 
WHUS74 KLCH 072310
MWWLCH

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE LAKE CHARLES LA
510 PM CST WED DEC 7 2016

...GALE FORCE WARNING IN EFFECT FROM 6 AM THURSDAY TO 6 AM CST
FRIDAY...

.A STRONG COLD FRONT WILL SWEEP ACROSS THE COASTAL WATERS
THURSDAY MORNING. A TIGHT PRESSURE GRADIENT BEHIND THE FRONT WILL
RESULT IN GALE FORCE WINDS OVER THE NEARSHORE AND OFFSHORE
COASTAL WATERS FROM THURSDAY MORNING THROUGH FRIDAY MORNING.

GMZ450-452-455-470-472-475-081400-
/O.CON.KLCH.GL.W.0010.161208T1200Z-161209T1200Z/
COASTAL WATERS FROM CAMERON LA TO HIGH ISLAND TX OUT 20 NM-
COASTAL WATERS FROM INTRACOASTAL CITY TO CAMERON LA OUT 20 NM-
COASTAL WATERS FROM LOWER ATCHAFALAYA RIVER TO INTRACOASTAL CITY
LA OUT 20 NM-
WATERS FROM CAMERON LA TO HIGH ISLAND TX FROM 20 TO 60 NM-
WATERS FROM  INTRACOASTAL CITY TO CAMERON LA FROM 20 TO 60 NM-
WATERS FROM LOWER ATCHAFALAYA RIVER TO INTRACOASTAL CITY LA FROM
20 TO 60 NM-
510 PM CST WED DEC 7 2016

...GALE WARNING REMAINS IN EFFECT FROM 6 AM THURSDAY TO 6 AM CST
FRIDAY...

* WINDS...25 TO 30 KNOTS SUSTAINED WITH GUSTS TO 35 TO 40 KNOTS

* WAVES/SEAS...3 TO 7 FEET OUT 20 NM AND 7 TO 10 FEET FROM 20-60
  NM.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR
OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES
EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY
RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE
HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS.

&&

$$

GMZ430-432-435-081400-
/O.NEW.KLCH.SC.Y.0050.161208T1200Z-161209T1200Z/
SABINE LAKE-CALCASIEU LAKE-VERMILION BAY-
510 PM CST WED DEC 7 2016

...SMALL CRAFT ADVISORY IN EFFECT FROM 6 AM THURSDAY TO 6 AM CST
FRIDAY...

THE NATIONAL WEATHER SERVICE IN LAKE CHARLES HAS ISSUED A SMALL
CRAFT ADVISORY...WHICH IS IN EFFECT FROM 6 AM THURSDAY TO 6 AM
CST FRIDAY. 

* WINDS...20 KNOTS SUSTAINED WITH GUSTS TO 30 KNOTS.

* WAVES/SEAS...LAKE AND BAY WATERS ROUGH.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$
9 follow-up statements
711 
WHUS74 KLCH 080937
MWWLCH

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE LAKE CHARLES LA
337 AM CST THU DEC 8 2016

...GALE FORCE WARNING IN EFFECT FROM 6 AM THURSDAY TO 6 AM CST
FRIDAY...

.A STRONG COLD FRONT WILL SWEEP ACROSS THE COASTAL WATERS
THURSDAY MORNING. A TIGHT PRESSURE GRADIENT BEHIND THE FRONT WILL
RESULT IN GALE FORCE WINDS OVER THE NEARSHORE AND OFFSHORE
COASTAL WATERS FROM THURSDAY MORNING THROUGH FRIDAY MORNING.

GMZ450-452-455-470-472-475-081745-
/O.CON.KLCH.GL.W.0010.161208T1200Z-161209T1200Z/
COASTAL WATERS FROM CAMERON LA TO HIGH ISLAND TX OUT 20 NM-
COASTAL WATERS FROM INTRACOASTAL CITY TO CAMERON LA OUT 20 NM-
COASTAL WATERS FROM LOWER ATCHAFALAYA RIVER TO INTRACOASTAL CITY
LA OUT 20 NM-
WATERS FROM CAMERON LA TO HIGH ISLAND TX FROM 20 TO 60 NM-
WATERS FROM  INTRACOASTAL CITY TO CAMERON LA FROM 20 TO 60 NM-
WATERS FROM LOWER ATCHAFALAYA RIVER TO INTRACOASTAL CITY LA FROM
20 TO 60 NM-
337 AM CST THU DEC 8 2016

...GALE WARNING REMAINS IN EFFECT UNTIL 6 AM CST FRIDAY...

* WINDS...25 TO 30 KNOTS SUSTAINED WITH GUSTS TO 40 TO 45 KNOTS

* WAVES/SEAS...3 TO 7 FEET OUT 20 NM AND 7 TO 10 FEET FROM 20-60 
  NM. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR
OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES
EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY
RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE
HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS.

&&

$$

GMZ430-432-435-081745-
/O.CON.KLCH.SC.Y.0050.161208T1200Z-161209T1200Z/
SABINE LAKE-CALCASIEU LAKE-VERMILION BAY-
337 AM CST THU DEC 8 2016

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 AM CST FRIDAY...

* WINDS...20 KNOTS SUSTAINED WITH GUSTS TO 30 KNOTS.

* WAVES/SEAS...LAKE AND BAY WATERS ROUGH.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

JONES
690 
WHUS74 KLCH 082057
MWWLCH

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE LAKE CHARLES LA
257 PM CST THU DEC 8 2016

...GALE FORCE WARNING IN EFFECT THROUGH MIDNIGHT OUT TO 20 NM AND
THROUGH 6 AM FRIDAY FROM 20 TO 60 NM...

.STRONG NORTHERLY WINDS IN THE WAKE OF A COLD FRONT WILL RESULT
IN GALE FORCE WINDS MAINLY IN GUSTS THROUGH FRIDAY MORNING.

GMZ450-452-455-090615-
/O.EXT.KLCH.GL.W.0010.000000T0000Z-161209T0600Z/
/O.EXB.KLCH.SC.Y.0050.161209T0600Z-161209T1800Z/
COASTAL WATERS FROM CAMERON LA TO HIGH ISLAND TX OUT 20 NM-
COASTAL WATERS FROM INTRACOASTAL CITY TO CAMERON LA OUT 20 NM-
COASTAL WATERS FROM LOWER ATCHAFALAYA RIVER TO INTRACOASTAL CITY
LA OUT 20 NM-
257 PM CST THU DEC 8 2016

...GALE WARNING NOW IN EFFECT UNTIL MIDNIGHT CST TONIGHT...
...SMALL CRAFT ADVISORY IN EFFECT FROM MIDNIGHT TONIGHT TO NOON
CST FRIDAY...

THE NATIONAL WEATHER SERVICE IN LAKE CHARLES HAS ISSUED A SMALL
CRAFT ADVISORY...WHICH IS IN EFFECT FROM MIDNIGHT TONIGHT TO NOON
CST FRIDAY. 

* WINDS...20 TO 25 KNOTS SUSTAINED WITH GUSTS TO 35 KNOTS THROUGH
  THIS EVENING.

* WAVES/SEAS...SEAS 3 TO 5 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR
OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES
EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY
RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE
HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS.

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

GMZ470-472-475-090615-
/O.CON.KLCH.GL.W.0010.000000T0000Z-161209T1200Z/
/O.EXB.KLCH.SC.Y.0050.161209T1200Z-161209T1800Z/
WATERS FROM CAMERON LA TO HIGH ISLAND TX FROM 20 TO 60 NM-
WATERS FROM  INTRACOASTAL CITY TO CAMERON LA FROM 20 TO 60 NM-
WATERS FROM LOWER ATCHAFALAYA RIVER TO INTRACOASTAL CITY LA FROM
20 TO 60 NM-
257 PM CST THU DEC 8 2016

...GALE WARNING REMAINS IN EFFECT UNTIL 6 AM CST FRIDAY...
...SMALL CRAFT ADVISORY IN EFFECT FROM 6 AM TO NOON CST FRIDAY...

THE NATIONAL WEATHER SERVICE IN LAKE CHARLES HAS ISSUED A SMALL
CRAFT ADVISORY...WHICH IS IN EFFECT FROM 6 AM TO NOON CST FRIDAY.

* WINDS...25 TO 35 KNOTS TONIGHT DECREASING TO 20 TO 25 KNOTS
  FRIDAY.

* WAVES/SEAS...SEAS 6 TO 10 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR
OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES
EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY
RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE
HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS.

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

GMZ430-432-435-090600-
/O.EXT.KLCH.SC.Y.0050.000000T0000Z-161209T0600Z/
SABINE LAKE-CALCASIEU LAKE-VERMILION BAY-
257 PM CST THU DEC 8 2016

...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL MIDNIGHT CST
TONIGHT...

* WINDS...20 KNOTS SUSTAINED WITH GUSTS TO 30 KNOTS.

* WAVES/SEAS...LAKE AND BAY WATERS ROUGH.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$
024 
WHUS74 KLCH 090248
MWWLCH

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE LAKE CHARLES LA
848 PM CST THU DEC 8 2016

...GALE FORCE WARNING IN EFFECT THROUGH MIDNIGHT OUT TO 20 NM AND
THROUGH 6 AM FRIDAY FROM 20 TO 60 NM...

.STRONG NORTHERLY WINDS IN THE WAKE OF A COLD FRONT WILL RESULT
IN GALE FORCE WINDS MAINLY IN GUSTS THROUGH FRIDAY MORNING.

GMZ450-452-455-091400-
/O.CON.KLCH.GL.W.0010.000000T0000Z-161209T0600Z/
/O.CON.KLCH.SC.Y.0050.161209T0600Z-161209T1800Z/
COASTAL WATERS FROM CAMERON LA TO HIGH ISLAND TX OUT 20 NM-
COASTAL WATERS FROM INTRACOASTAL CITY TO CAMERON LA OUT 20 NM-
COASTAL WATERS FROM LOWER ATCHAFALAYA RIVER TO INTRACOASTAL CITY
LA OUT 20 NM-
848 PM CST THU DEC 8 2016

...GALE WARNING REMAINS IN EFFECT UNTIL MIDNIGHT CST TONIGHT...
...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM MIDNIGHT TONIGHT
TO NOON CST FRIDAY...

* WINDS...20 TO 25 KNOTS SUSTAINED WITH GUSTS TO 35 KNOTS 
  THROUGH THIS EVENING. 

* WAVES/SEAS...SEAS 3 TO 5 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR
OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES
EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY
RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE
HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS.

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

GMZ470-472-475-091400-
/O.CON.KLCH.GL.W.0010.000000T0000Z-161209T1200Z/
/O.CON.KLCH.SC.Y.0050.161209T1200Z-161209T1800Z/
WATERS FROM CAMERON LA TO HIGH ISLAND TX FROM 20 TO 60 NM-
WATERS FROM  INTRACOASTAL CITY TO CAMERON LA FROM 20 TO 60 NM-
WATERS FROM LOWER ATCHAFALAYA RIVER TO INTRACOASTAL CITY LA FROM
20 TO 60 NM-
848 PM CST THU DEC 8 2016

...GALE WARNING REMAINS IN EFFECT UNTIL 6 AM CST FRIDAY...
...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 6 AM TO NOON CST
FRIDAY...

* WINDS...25 TO 35 KNOTS TONIGHT DECREASING TO 20 TO 25 KNOTS 
  FRIDAY. 

* WAVES/SEAS...SEAS 6 TO 10 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR
OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES
EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY
RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE
HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS.

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

GMZ430-432-435-090600-
/O.CON.KLCH.SC.Y.0050.000000T0000Z-161209T0600Z/
SABINE LAKE-CALCASIEU LAKE-VERMILION BAY-
848 PM CST THU DEC 8 2016

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL MIDNIGHT CST
TONIGHT...

* WINDS...20 KNOTS SUSTAINED WITH GUSTS TO 30 KNOTS.

* WAVES/SEAS...LAKE AND BAY WATERS ROUGH.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$
552 
WHUS74 KLCH 090535
MWWLCH

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE LAKE CHARLES LA
1135 PM CST THU DEC 8 2016

...GALE FORCE WARNING IN EFFECT THROUGH MIDNIGHT OUT TO 20 NM AND
THROUGH 6 AM FRIDAY FROM 20 TO 60 NM...

.STRONG NORTHERLY WINDS IN THE WAKE OF A COLD FRONT WILL RESULT
IN GALE FORCE WINDS MAINLY IN GUSTS THROUGH FRIDAY MORNING.

GMZ450-452-455-091400-
/O.CAN.KLCH.GL.W.0010.000000T0000Z-161209T0600Z/
/O.EXT.KLCH.SC.Y.0050.161209T0535Z-161209T1800Z/
COASTAL WATERS FROM CAMERON LA TO HIGH ISLAND TX OUT 20 NM-
COASTAL WATERS FROM INTRACOASTAL CITY TO CAMERON LA OUT 20 NM-
COASTAL WATERS FROM LOWER ATCHAFALAYA RIVER TO INTRACOASTAL CITY
LA OUT 20 NM-
1135 PM CST THU DEC 8 2016

...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL NOON CST FRIDAY...
...GALE WARNING IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN LAKE CHARLES HAS CANCELLED THE
GALE WARNING. 

* WINDS...20 TO 25 KNOTS SUSTAINED WITH GUSTS TO 30 KNOTS 
  THROUGH THIS EVENING. 

* WAVES/SEAS...SEAS 3 TO 5 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR
OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES
EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY
RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE
HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS.

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

GMZ430-432-435-090645-
/O.CAN.KLCH.SC.Y.0050.000000T0000Z-161209T0600Z/
SABINE LAKE-CALCASIEU LAKE-VERMILION BAY-
1135 PM CST THU DEC 8 2016

...SMALL CRAFT ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN LAKE CHARLES HAS CANCELLED THE
SMALL CRAFT ADVISORY. 

$$

GMZ470-472-475-091400-
/O.CON.KLCH.GL.W.0010.000000T0000Z-161209T1200Z/
/O.CON.KLCH.SC.Y.0050.161209T1200Z-161209T1800Z/
WATERS FROM CAMERON LA TO HIGH ISLAND TX FROM 20 TO 60 NM-
WATERS FROM  INTRACOASTAL CITY TO CAMERON LA FROM 20 TO 60 NM-
WATERS FROM LOWER ATCHAFALAYA RIVER TO INTRACOASTAL CITY LA FROM
20 TO 60 NM-
1135 PM CST THU DEC 8 2016

...GALE WARNING REMAINS IN EFFECT UNTIL 6 AM CST FRIDAY...
...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 6 AM TO NOON CST
FRIDAY...

* WINDS...25 TO 35 KNOTS TONIGHT DECREASING TO 20 TO 25 KNOTS 
  FRIDAY. 

* WAVES/SEAS...SEAS 6 TO 10 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR
OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES
EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY
RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE
HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS.

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$
255 
WHUS74 KLCH 090924
MWWLCH

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE LAKE CHARLES LA
324 AM CST FRI DEC 9 2016

...GALE FORCE WARNING IN EFFECT THROUGH MIDNIGHT OUT TO 20 NM AND
THROUGH 6 AM FRIDAY FROM 20 TO 60 NM...

.STRONG NORTHERLY WINDS IN THE WAKE OF A COLD FRONT WILL RESULT
IN GALE FORCE WINDS MAINLY IN GUSTS THROUGH FRIDAY MORNING.

GMZ470-472-475-091800-
/O.CON.KLCH.GL.W.0010.000000T0000Z-161209T1200Z/
/O.CON.KLCH.SC.Y.0050.161209T1200Z-161209T1800Z/
WATERS FROM CAMERON LA TO HIGH ISLAND TX FROM 20 TO 60 NM-
WATERS FROM  INTRACOASTAL CITY TO CAMERON LA FROM 20 TO 60 NM-
WATERS FROM LOWER ATCHAFALAYA RIVER TO INTRACOASTAL CITY LA FROM
20 TO 60 NM-
324 AM CST FRI DEC 9 2016

...GALE WARNING REMAINS IN EFFECT UNTIL 6 AM CST EARLY THIS
MORNING...
...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL NOON CST TODAY...

* WINDS...25 TO 35 KNOTS TONIGHT DECREASING TO 20 TO 25 KNOTS 
  FRIDAY. 

* WAVES/SEAS...SEAS 6 TO 10 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR
OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES
EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY
RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE
HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS.

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

GMZ450-452-455-091800-
/O.CON.KLCH.SC.Y.0050.000000T0000Z-161209T1800Z/
COASTAL WATERS FROM CAMERON LA TO HIGH ISLAND TX OUT 20 NM-
COASTAL WATERS FROM INTRACOASTAL CITY TO CAMERON LA OUT 20 NM-
COASTAL WATERS FROM LOWER ATCHAFALAYA RIVER TO INTRACOASTAL CITY
LA OUT 20 NM-
324 AM CST FRI DEC 9 2016

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL NOON CST TODAY...

* WINDS...20 TO 25 KNOTS SUSTAINED WITH GUSTS TO 30 KNOTS 
  THROUGH THIS EVENING. 

* WAVES/SEAS...SEAS 3 TO 5 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR
OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES
EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY
RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE
HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS.

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$
899 
WHUS74 KLCH 091520
MWWLCH

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE LAKE CHARLES LA
920 AM CST FRI DEC 9 2016

...SMALL CRAFT ADVISORY FOR THE GULF WATERS EXTENDED THROUGH THE 
REST OF TODAY...

.STRONG AND GUSTY NORTHWEST WINDS WILL ONLY GRADUALLY SUBSIDE 
TODAY AND TONIGHT AS HIGH PRESSURE BUILDS SOUTH INTO THE MIDDLE 
MISSISSIPPI RIVER VALLEY.

GMZ450-452-455-470-472-475-100000-
/O.EXT.KLCH.SC.Y.0050.000000T0000Z-161210T0000Z/
COASTAL WATERS FROM CAMERON LA TO HIGH ISLAND TX OUT 20 NM-
COASTAL WATERS FROM INTRACOASTAL CITY TO CAMERON LA OUT 20 NM-
COASTAL WATERS FROM LOWER ATCHAFALAYA RIVER TO INTRACOASTAL CITY
LA OUT 20 NM-
WATERS FROM CAMERON LA TO HIGH ISLAND TX FROM 20 TO 60 NM-
WATERS FROM  INTRACOASTAL CITY TO CAMERON LA FROM 20 TO 60 NM-
WATERS FROM LOWER ATCHAFALAYA RIVER TO INTRACOASTAL CITY LA FROM
20 TO 60 NM-
920 AM CST FRI DEC 9 2016

...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 6 PM CST THIS
EVENING...

* WINDS...20 TO 25 KNOTS WITH HIGHER GUSTS.

* WAVES/SEAS...SEAS 2 TO 4 FEET WITHIN 20 NM AND 4 TO 7 FEET
  BEYOND 20 NM.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

13
120 
WHUS74 KLCH 092127
MWWLCH

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE LAKE CHARLES LA
327 PM CST FRI DEC 9 2016

...SMALL CRAFT ADVISORY FOR THE GULF WATERS EXTENDED THROUGH THE
REST OF TODAY...

.STRONG AND GUSTY NORTHWEST WINDS WILL CONTINUE TO GRADUALLY
SUBSIDE THE REST OF TODAY AND INTO TONIGHT AS HIGH PRESSURE
BUILDS SOUTH INTO THE MIDDLE MISSISSIPPI RIVER VALLEY.

GMZ450-452-092230-
/O.CAN.KLCH.SC.Y.0050.000000T0000Z-161210T0000Z/
COASTAL WATERS FROM CAMERON LA TO HIGH ISLAND TX OUT 20 NM-
COASTAL WATERS FROM INTRACOASTAL CITY TO CAMERON LA OUT 20 NM-
327 PM CST FRI DEC 9 2016

...SMALL CRAFT ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN LAKE CHARLES HAS CANCELLED THE
SMALL CRAFT ADVISORY. 

SMALL CRAFT SHOULD EXERCISE CAUTION THE REST OF THE AFTERNOON.

$$

GMZ475-100000-
/O.EXT.KLCH.SC.Y.0050.000000T0000Z-161210T0600Z/
WATERS FROM LOWER ATCHAFALAYA RIVER TO INTRACOASTAL CITY LA FROM
20 TO 60 NM-
327 PM CST FRI DEC 9 2016

...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL MIDNIGHT CST
TONIGHT...

* WINDS...20 TO 25 KNOTS WITH HIGHER GUSTS.

* WAVES/SEAS...SEAS 2 TO 4 FEET WITHIN 20 NM AND 4 TO 7 FEET 
  BEYOND 20 NM. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

GMZ455-470-472-100000-
/O.CON.KLCH.SC.Y.0050.000000T0000Z-161210T0000Z/
COASTAL WATERS FROM LOWER ATCHAFALAYA RIVER TO INTRACOASTAL CITY
LA OUT 20 NM-
WATERS FROM CAMERON LA TO HIGH ISLAND TX FROM 20 TO 60 NM-
WATERS FROM  INTRACOASTAL CITY TO CAMERON LA FROM 20 TO 60 NM-
327 PM CST FRI DEC 9 2016

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 PM CST THIS
EVENING...

* WINDS...20 TO 25 KNOTS WITH HIGHER GUSTS.

* WAVES/SEAS...SEAS 2 TO 4 FEET WITHIN 20 NM AND 4 TO 7 FEET 
  BEYOND 20 NM. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

13
819 
WHUS74 KLCH 100000
MWWLCH

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE LAKE CHARLES LA
600 PM CST FRI DEC 9 2016

...SMALL CRAFT ADVISORY FOR THE GULF WATERS EXTENDED THROUGH THE
REST OF TODAY...

.STRONG AND GUSTY NORTHWEST WINDS WILL CONTINUE TO GRADUALLY
SUBSIDE THE REST OF TODAY AND INTO TONIGHT AS HIGH PRESSURE
BUILDS SOUTH INTO THE MIDDLE MISSISSIPPI RIVER VALLEY.

GMZ455-470-472-100100-
/O.EXP.KLCH.SC.Y.0050.000000T0000Z-161210T0000Z/
COASTAL WATERS FROM LOWER ATCHAFALAYA RIVER TO INTRACOASTAL CITY
LA OUT 20 NM-
WATERS FROM CAMERON LA TO HIGH ISLAND TX FROM 20 TO 60 NM-
WATERS FROM  INTRACOASTAL CITY TO CAMERON LA FROM 20 TO 60 NM-
600 PM CST FRI DEC 9 2016

...SMALL CRAFT ADVISORY HAS EXPIRED...

$$

GMZ475-100300-
/O.EXT.KLCH.SC.Y.0050.000000T0000Z-161210T0300Z/
WATERS FROM LOWER ATCHAFALAYA RIVER TO INTRACOASTAL CITY LA FROM
20 TO 60 NM-
600 PM CST FRI DEC 9 2016

...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 9 PM CST THIS
EVENING...

* WINDS...20 TO 25 KNOTS WITH HIGHER GUSTS.

* WAVES/SEAS...SEAS 2 TO 4 FEET WITHIN 20 NM AND 4 TO 7 FEET 
  BEYOND 20 NM. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$
216 
WHUS74 KLCH 100305
MWWLCH

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE LAKE CHARLES LA
905 PM CST FRI DEC 9 2016

...SMALL CRAFT ADVISORY HAS EXPIRED...

GMZ475-100415-
/O.EXP.KLCH.SC.Y.0050.000000T0000Z-161210T0300Z/
WATERS FROM LOWER ATCHAFALAYA RIVER TO INTRACOASTAL CITY LA FROM
20 TO 60 NM-
905 PM CST FRI DEC 9 2016

...SMALL CRAFT ADVISORY HAS EXPIRED...

$$

What forecasters said that day

The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Lake Charles, LA wrote its last area forecast discussion before this small craft advisory went out at Dec 7, 3:49 PM CST, 1 hour 21 minutes earlier.

Area forecast discussion, Dec 7, 3:49 PM CST, 1 hour 21 minutes before
Area Forecast Discussion
National Weather Service Lake Charles LA
349 PM CST Wed Dec 7 2016

.DISCUSSION...
Under cloudy skies...temperatures were slow to climb out of the
mid 50s across the northern areas. We did see some slightly
warmer temperatures this afternoon across the southern areas with
highs making it into the lower 60s. Southerly winds had yet to
materialize which in concert with the thick cloud cover...played
a key role in temperatures much cooler than expected. The
stationary frontal boundary over the gulf waters never made it
back as a warm front.

The active weather pattern we have seen over the last week will
continue to plaque the area. In the upper levels...a broad trough
covered much of the interior part of the country. We do expect a
strong cold front to arrive later tonight and sweep into the
coastal waters by early Thursday morning. Much colder temperatures
are on the way including a chance of showers in the vicinity of
the cold front. Much colder canadian air will spill down into the
central and southern United states through Friday. Therefore...the
arctic blast of cold air will be felt starting Thursday (highs
upper 40s to lower 50s) and Friday (highs mid 40s to near 50).

Northerly winds tomorrow look to remain below wind advisory criteria
except perhaps just near the coastline. Will let the overnight crew
decide if we will need a wind advisory for the coastal zones when
they get a newer model run. For now...current GFS/NWPS wind grids
do not support it. However...the HRRR model does. The next shift
folks will look at the newer models and will make the decision
later tonight.

We do expect the coastal waters will receive much of the stronger
winds and therefore will upgrade Gale Watch to Gale Warning for
12Z Thursday to 12Z Friday.

This arctic blast of air will bring a freeze to areas north of the I-
10 corridor Thursday night into Friday morning and most all of the
area Saturday morning.

Temps begin to moderate Saturday afternoon as high pressure shifts
east and winds turn southerly in advance of the next cold front...the
timing of which the long range models are beginning to come into
agreement and therefore expecting another round of rain Sunday and
Sunday night with another front sweeping the rain out during the
same time period. Expect probability of rain to fall off sharply
early Monday as the front sweeps out the moisture.

The progressive pattern continues into the middle and latter part of
next week as guidance indicates reinforcement of northerly flow
Tuesday and then another front swings through on Wednesday. These
rapid swings in weather will continue for the foreseeable future.

&&

.MARINE... A Gale warning is now in effect Thursday morning through
Friday morning for coastal waters out 60 NM. Offshore winds behind a
cold front pushing through the area Thursday morning will gust to 35-
40 knots and continue through early Friday morning. Seas will be in
the 7-9 foot range from 20-60 NM offshore. Winds will moderate
during the day Friday.

&&

.PRELIMINARY POINT TEMPS/POPS...
AEX  44  47  29  45 /  50  40  10   0
LCH  51  52  34  48 /  60  40  10   0
LFT  50  51  33  47 /  40  40  10   0
BPT  52  54  35  50 /  60  40  10   0

&&

.LCH WATCHES/WARNINGS/ADVISORIES...
LA...None.
TX...None.
GM...Gale Warning from 6 AM Thursday to 6 AM CST Friday for GMZ450-
     452-455-470-472-475.

&&

PUBLIC...06
Hazardous weather outlook, Dec 7, 4:33 AM CST, 12 hours 37 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE LAKE CHARLES LA
433 AM CST WED DEC 7 2016

LAZ027>033-041>045-052>055-073-074-TXZ180-201-215-216-259>262-
081045-
VERNON-RAPIDES-AVOYELLES-BEAUREGARD-ALLEN-EVANGELINE-ST. LANDRY-
CALCASIEU-JEFFERSON DAVIS-ACADIA-LAFAYETTE-UPPER ST. MARTIN-
VERMILION-IBERIA-ST. MARY-LOWER ST. MARTIN-WEST CAMERON-
EAST CAMERON-TYLER-HARDIN-JEFFERSON-ORANGE-NORTHERN JASPER-
NORTHERN NEWTON-SOUTHERN JASPER-SOUTHERN NEWTON-
433 AM CST WED DEC 7 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL
LOUISIANA...SOUTH CENTRAL LOUISIANA...SOUTHWEST LOUISIANA...WEST
CENTRAL LOUISIANA AND SOUTHEAST TEXAS.

.DAY ONE...TODAY AND TONIGHT

PATCHY FOG DEVELOPMENT THIS MORNING WILL POTENTIALLY REDUCE
VISIBILITIES IN SOME LOCATIONS TO LESS THAN 1/4 MILE. FOG WILL
DISSIPATE BY MID MORNING.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY
A STRONG COLD FRONT WILL PUSH THROUGH THE AREA THURSDAY MORNING
BRINGING SCATTERED SHOWERS AND WHAT WILL LIKELY BE THE COLDEST
TEMPERATURES OF THE SEASON THUS FAR. A FREEZE IS EXPECTED FRIDAY
MORNING NORTH OF THE I-10 CORRIDOR.

ANOTHER FREEZE IS EXPECTED SATURDAY MORNING WITH FREEZING
TEMPERATURES REACHING NEAR THE COAST. A HARD FREEZE WILL BE
POSSIBLE ACROSS PARTS OF CENTRAL LOUISIANA SATURDAY MORNING.

ANOTHER COLD FRONT WILL MOVE THROUGH THE AREA SUNDAY INTO SUNDAY
NIGHT BRINGING SCATTERED SHOWERS.

.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT ANTICIPATED.

GMZ430-432-435-450-452-455-470-472-475-081045-
SABINE LAKE-CALCASIEU LAKE-VERMILION BAY-
COASTAL WATERS FROM CAMERON LA TO HIGH ISLAND TX OUT 20 NM-
COASTAL WATERS FROM INTRACOASTAL CITY TO CAMERON LA OUT 20 NM-
COASTAL WATERS FROM LOWER ATCHAFALAYA RIVER TO INTRACOASTAL CITY
LA OUT 20 NM-
WATERS FROM CAMERON LA TO HIGH ISLAND TX FROM 20 TO 60 NM-
WATERS FROM  INTRACOASTAL CITY TO CAMERON LA FROM 20 TO 60 NM-
WATERS FROM LOWER ATCHAFALAYA RIVER TO INTRACOASTAL CITY LA FROM
20 TO 60 NM-
433 AM CST WED DEC 7 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF GULF OF MEXICO.

.DAY ONE...TODAY AND TONIGHT

A COLD FRONT WILL APPROACH THE AREA LATE TONIGHT BRINGING ISOLATED
SHOWERS ACROSS WESTERN PORTIONS OF THE COASTAL WATERS.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY
A STRONG COLD FRONT WILL PUSH THROUGH THE AREA THURSDAY MORNING
BRINGING SCATTERED SHOWERS. BEHIND THE FRONT, WINDS WILL TURN
NORTHERLY AND INCREASE SIGNIFICANTLY. A GALE WATCH HAS BEEN ISSUED
FOR COASTAL WATERS OUT 60 NM. GALE FORCE WINDS WITH GUSTS BETWEEN
35-40 KNOTS CAN BE EXPECTED FROM THURSDAY MORNING THROUGH FRIDAY
MORNING.

ANOTHER COLD FRONT WILL MOVE THROUGH THE AREA SUNDAY INTO SUNDAY
NIGHT BRINGING SCATTERED SHOWERS.

.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT ANTICIPATED.

The office that day

Everything else NWS Lake Charles, LA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Dec 7, 4:20 AM CSTGale WatchLCH11 hr
Dec 7, 8:48 AM CSTRiver Flood WarningLCHAllen57 hr
Dec 7, 3:05 PM CSTGale WarningLCH39 hr
Dec 7, 5:10 PM CSTWind AdvisoryLCHAvoyelles, Cameron, Evangeline, Lafayette, Saint Landry, Saint Martin25 hr

Nearby

Small Craft Advisories in Louisiana, 2016Every small craft advisory in 2016

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.